Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 97, NWS Newport/Morehead City, NC

November 11, 2021

NWS Newport/Morehead City, NC issued this small craft advisory at Nov 11, 2021, 2:01 AM EST. It took effect at Nov 11, 2021, 10:00 PM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2021, 2:01 AM EST (07:01 UTC)
In effect from
Nov 11, 2021, 10:00 PM EST
Expired
Nov 12, 2021, 6:42 PM EST
In force
21 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

576 
WHUS72 KMHX 110701
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
201 AM EST Thu Nov 11 2021

AMZ156-158-111915-
/O.NEW.KMHX.SC.Y.0097.211112T0300Z-211112T1800Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
201 AM EST Thu Nov 11 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST FRIDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 ft expected.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...From 10 PM this evening to 1 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ154-111915-
/O.NEW.KMHX.SC.Y.0097.211112T0600Z-211112T1800Z/
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
201 AM EST Thu Nov 11 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST FRIDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  4 to 7 ft expected.

* WHERE...The coastal waters from Cape Hatteras to Ocracoke 
  Inlet.

* WHEN...From 1 AM to 1 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-111915-
/O.NEW.KMHX.SC.Y.0097.211112T0800Z-211112T1800Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
201 AM EST Thu Nov 11 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 1 PM EST FRIDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 ft expected.

* WHERE...The coastal waters from Oregon Inlet to Cape Hatteras.

* WHEN...From 3 AM to 1 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
825 
WHUS72 KMHX 111053
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
553 AM EST Thu Nov 11 2021

AMZ156-158-112300-
/O.CON.KMHX.SC.Y.0097.211112T0300Z-211112T1800Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
553 AM EST Thu Nov 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 1 PM EST FRIDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 
  4 to 6 ft expected.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...From 10 PM this evening to 1 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ154-112300-
/O.CON.KMHX.SC.Y.0097.211112T0600Z-211112T1800Z/
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
553 AM EST Thu Nov 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM EST
FRIDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 ft expected.

* WHERE...The coastal waters from Cape Hatteras to Ocracoke 
  Inlet.

* WHEN...From 1 AM to 1 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-112300-
/O.CON.KMHX.SC.Y.0097.211112T0800Z-211112T1800Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
553 AM EST Thu Nov 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 1 PM EST
FRIDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 
  4 to 6 ft expected.

* WHERE...The coastal waters from Oregon Inlet to Cape Hatteras.

* WHEN...From 3 AM to 1 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
872 
WHUS72 KMHX 111940
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
240 PM EST Thu Nov 11 2021

AMZ135-121000-
/O.EXB.KMHX.SC.Y.0097.211112T0900Z-211112T1600Z/
Pamlico Sound-
240 PM EST Thu Nov 11 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 11 AM EST FRIDAY...

* WHAT...South winds 15 to 25 kt and choppy waters expected.

* WHERE...Pamlico Sound.

* WHEN...From 4 AM to 11 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-121000-
/O.EXB.KMHX.SC.Y.0097.211112T0900Z-211112T2000Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
240 PM EST Thu Nov 11 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 3 PM EST FRIDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 6 ft expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...From 4 AM to 3 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-121000-
/O.EXT.KMHX.SC.Y.0097.211112T0300Z-211112T2000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
240 PM EST Thu Nov 11 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
3 PM EST FRIDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 7 ft expected.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...From 10 PM this evening to 3 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ154-121000-
/O.EXT.KMHX.SC.Y.0097.211112T0600Z-211112T2100Z/
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
240 PM EST Thu Nov 11 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 4 PM EST
FRIDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 7 ft expected.

* WHERE...The coastal waters from Cape Hatteras to Ocracoke 
  Inlet.

* WHEN...From 1 AM to 4 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-121000-
/O.EXT.KMHX.SC.Y.0097.211112T0800Z-211112T2100Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
240 PM EST Thu Nov 11 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 4 PM EST
FRIDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 6 ft expected.

* WHERE...The coastal waters from Oregon Inlet to Cape Hatteras.

* WHEN...From 3 AM to 4 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
803 
WHUS72 KMHX 120703
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
203 AM EST Fri Nov 12 2021

AMZ135-121600-
/O.EXT.KMHX.SC.Y.0097.211112T0703Z-211112T1600Z/
Pamlico Sound-
203 AM EST Fri Nov 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters.

* WHERE...Pamlico Sound.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-121915-
/O.EXT.KMHX.SC.Y.0097.211112T0703Z-211112T2100Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
203 AM EST Fri Nov 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 ft.

* WHERE...The coastal waters from Oregon Inlet to Cape Hatteras.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-121915-
/O.EXT.KMHX.SC.Y.0097.211112T0800Z-211112T2000Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
203 AM EST Fri Nov 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 
  4 to 6 ft expected.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-121915-
/O.CON.KMHX.SC.Y.0097.000000T0000Z-211112T2000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
203 AM EST Fri Nov 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 7 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ154-121915-
/O.CON.KMHX.SC.Y.0097.000000T0000Z-211112T2100Z/
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
203 AM EST Fri Nov 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 7 ft.

* WHERE...The coastal waters from Cape Hatteras to Ocracoke 
  Inlet.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
565 
WHUS72 KMHX 121449
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
949 AM EST Fri Nov 12 2021

AMZ135-121600-
/O.CAN.KMHX.SC.Y.0097.000000T0000Z-211112T1600Z/
Pamlico Sound-
949 AM EST Fri Nov 12 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have dropped below small craft criteria.

$$

AMZ156-158-122000-
/O.CON.KMHX.SC.Y.0097.000000T0000Z-211112T2000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
949 AM EST Fri Nov 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WHAT...Seas 4 to 6 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ154-122100-
/O.CON.KMHX.SC.Y.0097.000000T0000Z-211112T2100Z/
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
949 AM EST Fri Nov 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Seas 5 to 6 ft.

* WHERE...The coastal waters from Cape Hatteras to Ocracoke 
  Inlet.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-122100-
/O.CON.KMHX.SC.Y.0097.000000T0000Z-211112T2100Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
949 AM EST Fri Nov 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Seas 4 to 7 ft.

* WHERE...The coastal waters from Oregon Inlet to Cape Hatteras.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-122000-
/O.CON.KMHX.SC.Y.0097.000000T0000Z-211112T2000Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
949 AM EST Fri Nov 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WHAT...Seas 4 to 6 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
135 
WHUS72 KMHX 121822
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
122 PM EST Fri Nov 12 2021

AMZ156-158-122300-
/O.EXT.KMHX.SC.Y.0097.000000T0000Z-211112T2300Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
122 PM EST Fri Nov 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Seas 4 to 6 ft.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ154-130200-
/O.EXT.KMHX.SC.Y.0097.000000T0000Z-211113T0200Z/
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
122 PM EST Fri Nov 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...Seas 4 to 7 ft.

* WHERE...The coastal waters from Cape Hatteras to Ocracoke 
  Inlet.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-130200-
/O.EXT.KMHX.SC.Y.0097.000000T0000Z-211113T0200Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
122 PM EST Fri Nov 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...Seas 4 to 7 ft.

* WHERE...The coastal waters from Oregon Inlet to Cape Hatteras.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-122300-
/O.EXT.KMHX.SC.Y.0097.000000T0000Z-211112T2300Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
122 PM EST Fri Nov 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Seas 4 to 6 ft.

* WHERE...The coastal waters from Duck to Oregon Inlet.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
906 
WHUS72 KMHX 122342
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
642 PM EST Fri Nov 12 2021

AMZ152-154-130045-
/O.CAN.KMHX.SC.Y.0097.000000T0000Z-211113T0200Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
642 PM EST Fri Nov 12 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

A few isolated waves to 6 feet remain possible over far outer
waters for the next couple of hours.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Nov 11, 12:25 AM EST, 1 hour 36 minutes earlier.

Area forecast discussion, Nov 11, 12:25 AM EST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1225 AM EST Thu Nov 11 2021

.SYNOPSIS...
A weak backdoor front will dissipate over the area tonight. A
stronger cold front will approach the area from the west Thursday
and push through Friday. Cooler high pressure builds back into
the area over the weekend into early next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 950 PM Wed...A weak surface boundary will move into the
area tonight before dissipating while surface high pressure
remains centered just off the SE coast. Strong cooling has
continued this evening, with temps dropping into the mid to
upper 40s in some spots, and the low to mid 50s elsewhere
including the beaches. Excellent radiational cooling conditions
should remain in place for most of the night, except for along
the coast where increasing easterly winds behind the boundary
will mix out cooler surface temps. Low temps are expected to
reach the low to mid 40s for most of the area that happens to be
5-10 miles inland from water, with early nighttime lows soon
after midnight expected for coastal locations in the upper 40s
to low 50s.

With the intense radiational cooling, some patchy fog is
expected to develop after midnight, and is anticipated to become
dense in some locations by early tomorrow morning, with travel
possibly becoming hazardous. The best chances for dense fog
appear to be along and east of US 17 where higher moisture is
present due to proximity to the coast.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
As of 350 PM Wednesday...Stacked low pressure over the Midwest
will send a cold front toward the area Thursday. Ahead of the
front, stronger winds due to pinching gradient between high
pressure offshore and the approaching front turn more Serly
ushering in more moisture off the Atlantic in the low levels.
Chance of rain showers increasing for the SW portion of the CWA
as moisture convergence increases in the afternoon. Highs a few
degrees above climo, mid 70s inland, upper 60s to low 70s for
the coast.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
As of 4 AM Wed...Warm and dry on Thursday before a cold front moves
through late Thu night and early Fri, bringing a shot of rain
showers, then generally dry conditions expected into early next week
as surface high pressure dominates.

Thursday and Friday...10/00Z model suite in good agreement with
fropa and period of shra. Have fine-tuned best chc of rain,
with cat to likely pops late Thu night into mid morning Fri,
then rain sliding offshore of the OBX by afternoon. Still warm
Fri with highs into the 70s as thicknesses remain high behind
the front.

Saturday through Tuesday...Upper troughing persists over the Eastern
US into early next week with below climo hts and H85 mb temps this
period, and mo sunny conditions expected. GFS is a lone outlier
in producing some shra Sat, and have discounted this soln as no
support from its ens mean. One more mild day Sat with highs
around 70s, then only mid 50s to around 60 expected Sun through
Tue, with Tue the coldest day of the period expected. Parts of
ENC, esp interior zones, could experience the first freeze of
the season by Tue morning should winds decouple with approaching
cool high pres.

&&

.AVIATION /05Z THURSDAY THROUGH MONDAY/...
SHORT TERM /Through Thursday Night/...
As of 1210 AM Thu...High pressure remains in control this
morning with mostly clear skies and calm winds. Strong
radiational cooling continues with better low level moisture
compared to yesterday morning, allowing for fog development.
Guidance fairly confident in areas of IFR fog early this morning
prior to sunrise with possibility of LIFR conditions. Nighttime
microphysics satellite imagery does show a veil of high clouds
drifting across the region. However, sky ob at the office
confirms these high clouds are very thin, thus any delay to
radiational cooling and fog onset will be very minor, if at all.
Some low stratus below 1000ft could develop just prior to
sunrise as well. All fog/low stratus will burn off with onset of
daytime heating. Clouds will inc through the day as Srly winds
inc with better moisture advection ahead of an approaching cold
front. Otherwise, VFR conditions are expected to persist through
the end of the period.

LONG TERM /Thursday through Sunday/...
As of 4 AM Wed...A cold front approaches later Thursday,
bringing with it a period of showers and lowered cigs/vsbys late
Thur evening into Fri morning, before dry high pres once again
returns for second half of Fri through the weekend.

&&

.MARINE...
SHORT TERM /Through Tonight/...
As of 400 PM Wednesday...Weak backdoor cold front dissipates
as it reaches the southern waters. Winds 10 kt or less this
afternoon gradually shift from the N to NE and eventually E
tonight for northern areas behind the front. Southern water
winds remain out of the SW 10kt or less. Seas continue to
gradually subside to around 3-5 ft north and 1-3 ft south
tonight.

LONG TERM /Thursday through Sunday/...
As of 4 AM Wed...Approaching cold front will inc srly gradient
Thursday night into early Fri, with period of SCA likely for the
coastal waters. Sounds will stay below SCA levels as cooler
waters will prevent efficient gusting winds keeping wind gusts
blw 25 kt. Another period of SCA conditions possible Sat as wrly
to nwrly winds pick up into the 15-25 kt range as strong CAA
occurs this weekend.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...MHX
NEAR TERM...SGK
SHORT TERM...TL/CEB
LONG TERM...TL
AVIATION...TL/ML
MARINE...SK/TL/CEB
Hazardous weather outlook, Nov 10, 3:46 PM EST, 10 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
346 PM EST Wed Nov 10 2021

NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-112100-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-West Carteret-East Carteret-Inland Onslow-
Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island-
346 PM EST Wed Nov 10 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.